What side effects are possible with this medication?
A side effect is an unwanted response to a medication when it is taken in normal doses and cannot be anticipated. It can be mild or severe, temporary or permanent, but does not occur in everyone. The following side effects have been reported by at
least 1% of people taking this medication. If you develop any of these side effects (or any other side effects not listed here) or they change in intensity, speak to your doctor or pharmacist for advice on managing them and on the risks and benefits
of the medication.
- rectal discomfort (suppositories)
to learn about serious side effects that can potentially occur with any medication. These examples are provided for information purposes only and are not meant to be exhaustive. Always consult your doctor for sound medical advice specific to your particular medication and treatment.
If you experience a serious side effect, you or your doctor may send a report to the Food and Drug Administration’s (FDA) MedWatch Adverse Event Reporting program online or by phone at 1-800-332-1088.
Are there any other precautions or warnings for this medication?
Before you begin using a medication, be sure to inform your doctor of any medical conditions or allergies you may have, any medications you are taking, whether you are pregnant or breast-feeding, and any other significant facts about your health. These
factors may affect how you should use this medication.
Alcohol: Chronic excessive use of alcohol may increase the risk of liver
damage due to acetaminophen, even when acetaminophen is used at normal doses.
Discontinue use: Stop using this medication and call your doctor if the tablet gets stuck in your throat, your pain gets worse or lasts more than 10 days, your fever gets worse or lasts more than 3 days, new symptoms occur, and/or redness or swelling
is present at the site of pain. These could be signs of a serious condition.
Liver damage: This product contains acetaminophen. Severe liver damage may occur if you:
- drink 3 or more alcoholic drinks every day while using this product
- take more than the maximum daily amount of acetaminophen
- take this medication with other drugs containing acetaminophen
Taking more than the recommended dose (overdose) may cause liver damage. In case of overdose, get medical help or contact a Poison Control Center right away (1-800-222-1222). Quick medical attention is critical for adults as well as children even if
you do not notice any signs or symptoms.
Pregnancy: This medication should not be used during pregnancy unless the benefits outweigh the risks. If you become pregnant while taking this medication, contact your doctor immediately.
Breast-feeding: This medication passes into breast milk. If you are
a breast-feeding mother and are taking acetaminophen, it may affect your baby.
Talk to your doctor about whether you should continue breast-feeding.
What other drugs could interact with this medication?
There may be an interaction between acetaminophen and any of the following:
- acetylsalicylic acid (aspirin)
- combination medications containing acetaminophen
If you are taking any of these medications, speak with your doctor or pharmacist. Depending on your specific circumstances, your doctor may want you to:
- stop taking one of the medications,
- change one of the medications to another,
- change how you are taking one or both of the medications, or
- leave everything as is.
An interaction between two medications does not always mean that you must stop taking one of them. Speak to your doctor about how any drug interactions are being managed or should be managed.
Medications other than those listed above may interact with this medication. Tell your doctor or prescriber about all prescription, over-the-counter (non-prescription), and herbal medications you are taking. Also tell them about any supplements you
take. Since caffeine, alcohol, the nicotine from cigarettes, or street drugs can affect the action of many medications, you should let your prescriber know if you use them.